I have been on warfarin 6.5 mg for over two years, but my last two INR test were above 3.9 and 5.8. I have not changed my normal eating habits or foods. I have not added any new drugs and I have not drank any alcohol. I would like to have a list of food that INCREASES INR, I can find info on food that decrease in INR but not those that Increase INR time?
Your, right. Typicallly we see food that can decrease INR, not as many things increase INR.
I am currently working and jsut asked a couple of our coumadin pharmacist. They have seen hot pepers like jalapenos, sunflour seeds, grapes, ice tea, real licorice, and theoretically craneberry juice.
I will do some futher reasearch to provide a list.
Also, decreases in activity level can increase INR.
Thanks for the question!
Brian PharmD Candidate
I have been taken warfarin 10 and now 15 mg plus 100mg lovinox shots twice daily to finish my bridge over and I am still at 1.1. I am supposed to be at 2.8 - 3.2 because of my PE. I've had five in the past 3 years even one after the filter was placed. Please let me know what to do. I am two weeks from post surgery. Still in recovery and on antibiotics due to being septic. Any help would be great.
Been on Wafarin for 6 years. Here are the foods that have caused my INR to increase. Licorice, cranberry juice, grapefruit. And it didn't take much of any of those to make my INR raise to over 3. It's almost always between 2.3 and 2.7. After the high INR, I had a good idea of what caused it, as I seldom eat licorice, cranberry juice or grapefruit and had not eaten or drank anything else other than my normal diet. So once I stopped the suspected food/drink, my INR returned to normal by the time I had it rechecked in 2 weeks.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2010 • 1 answer
Posted 27 Sep 2010 • 4 answers
Posted 28 Jan 2011 • 2 answers
Posted 30 Jul 2011 • 3 answers
Posted 12 Aug 2018 • 1 answer